Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 148, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 25, 2021, 1:00 AM CDT for Pottawattamie County, Iowa; Douglas County, Washington County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2021, 1:00 AM CDT (06:00 UTC)
- Expired
- Aug 25, 2021, 1:24 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pottawattamie County, IA, Douglas County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 06:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 1:10 AM CDT | TSTM WND DMG | Bennington, NE | 10-12 INCH DIAMETER LIMB BLOWN OFF A TREE. PICTURES FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.5
The text
As transmitted.
993 WUUS53 KOAX 250600 SVROAX IAC155-NEC055-177-250645- /O.NEW.KOAX.SV.W.0148.210825T0600Z-210825T0645Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Omaha/Valley Nebraska 100 AM CDT Wed Aug 25 2021 The National Weather Service in Omaha has issued a * Severe Thunderstorm Warning for... Northwestern Pottawattamie County in southwestern Iowa... Southeastern Washington County in east central Nebraska... Northeastern Douglas County in east central Nebraska... * Until 145 AM CDT. * At 100 AM CDT, a severe thunderstorm was located 7 miles northwest of Omaha, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near... Northern Omaha around 105 AM CDT. Fort Calhoun around 110 AM CDT. This includes Interstate 29 between mile markers 61 and 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4127 9619 4141 9631 4151 9596 4135 9580 TIME...MOT...LOC 0600Z 264DEG 21KT 4135 9609 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Petersen
1 follow-up statement
854
WWUS53 KOAX 250624
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
124 AM CDT Wed Aug 25 2021
IAC155-NEC055-177-250633-
/O.CAN.KOAX.SV.W.0148.000000T0000Z-210825T0645Z/
Pottawattamie IA-Washington NE-Douglas NE-
124 AM CDT Wed Aug 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN DOUGLAS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4127 9619 4141 9631 4151 9596 4135 9580
TIME...MOT...LOC 0623Z 264DEG 21KT 4136 9591
$$
AlbrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:00 AM CDT, 0 minutes earlier.
Area forecast discussion, Aug 25, 1:00 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
100 AM CDT Wed Aug 25 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 346 PM CDT Tue Aug 24 2021
Main forecast concern going forward remains heat and shower/storm
chances. Early afternoon analysis showed an outflow boundary along a
line including Columbus, NE, to Harlan, IA. Additional sporadic
showers and storms were developing along said boundary through much
of the day as well as just ahead of some weak shortwave energy
sliding through north-central Nebraska. For tonight, expect
additional development along an incoming cold front as a low level
jet strengthens and a slightly stronger shortwave moves in
(currently seen in northeast Colorado). Latest guidance suggests
MUCAPE values of right around 2000 J/kg on either side of midnight,
roughly when initiation is progged by most short term CAMs. That
said, tend to lean toward slightly earlier initiation given the
aforementioned incoming shortwave energy and low level jet. In that
case, would expect a little bit more instability, but deeper layer
shear still looks fairly weak, so not anticipating much in the way
of storm organization. Still, can't rule out some stronger to severe
storms along the boundary, given favorable low level shear and
decent instability. Damaging wind and localized heavy rain would
likely be the main threats.
The aforementioned cold front will remain oriented roughly west to
east near or across the area through the next several days,
providing a focus for more thunderstorm potential each day. Expect
sufficient instability for stronger to severe storms through at
least Thursday, with shear likely being the main question mark in
regards to a more widespread severe weather threat.
Regarding heat, clouds and showers have kept heat index values in
check across northeast Nebraska, so elected to cancel portion of the
Heat Advisory. For Wednesday, the front looks to remain over far
southern portions of the forecast area, keeping most under easterly
to northeasterly surface flow. Still looks to be warm, but not quite
as favorable for Heat Advisory criteria, at least for areas north of
the boundary. Clouds/showers/storms could limit heat as well, so
confidence in temperature forecast isn't super high. For now, going
with a Heat Advisory for those areas south of the boundary where
winds are more likely to be southerly.
Heat looks to continue into at least Saturday, with widespread highs
in the 90s and heat index values over 100, though boundary location
and associated clouds/precip will play a large role each day.
Eventually expect the front to sweep through the area and provide at
least some brief relief Sunday/Monday, as high temperatures look to
"only" be in the 80s those days.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 100 AM CDT Wed Aug 25 2021
Ongoing sub-severe to severe storms affecting the KOMA-KLNK
corridor at present. Surrounding observation sites indicating
ceilings lowering into IFR and MVFR categories with the strongest
convection, with winds 15-20G25-35kts. Based on convective
allowing models, HRW FV3 & NSSL HRRR appear to have the best
handle on convection timing and evolution. Expect storms to
persist into the early morning hours as H8 LLJ helps to sustain
storms. For now, kept mention of at least VCTS at KOMA and KLNK
through 08z. Improving conditions expected by 10-11z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from noon today to 8 PM CDT this evening for
NEZ066-068-078-088>093.
IA...None.
&&
DISCUSSION...CA
AVIATION...FortinHazardous weather outlook, Aug 24, 9:24 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 924 PM CDT Tue Aug 24 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 924 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Thunderstorms will continue over parts of eastern Nebraska into western Iowa into the overnight hours. A few storms will be capable of producing damaging winds and hail up to around 1 inch diameter, with the greatest threat after 10 PM. Heat index values over 100 are expected across parts of southeast Nebraska Wednesday afternoon. A heat advisory will be in effect from noon through 8 PM. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday There will be periodic chances for thunderstorms across the area from Wednesday evening into the weekend. Some strong to severe storms will be possible at times. Hot afternoon temperatures will continue from Wednesday into Friday, with some slight cooling for the weekend. .SPOTTER INFORMATION STATEMENT... Spotters activation is not expected to be needed today or tonight.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 12:43 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 47 min |
| Aug 25, 1:16 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 44 min |
| Aug 25, 1:25 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 50 min |
| Aug 25, 1:53 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 37 min |
| Aug 25, 1:58 AM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Pottawattamie | 32 min |
| Aug 25, 4:07 AM CDT | Heat Advisory | OAX | Fremont, Harrison, Mills, Montgomery, Page, Pottawattamie and 1 more | 40 hr |
| Aug 24, 10:40 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 50 min |
| Aug 24, 11:08 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax | 52 min |
| Aug 24, 11:11 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 49 min |
| Aug 24, 11:34 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 26 min |
| Aug 24, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 14 min |
| Aug 25, 12:05 AM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 25 min |
| Aug 25, 12:25 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 50 min |
| Aug 25, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 31 min |
| Aug 25, 4:26 AM CDT | Special Weather Statement | OAX | Richardson | 34 min |
| Aug 25, 2:45 PM CDT | Special Weather Statement | OAX | Knox | 30 min |
| Aug 25, 3:19 PM CDT | Special Weather Statement | OAX | Knox | 41 min |
| Aug 25, 3:58 PM CDT | Special Weather Statement | OAX | Cedar, Knox | 47 min |
| Aug 25, 4:12 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.